MAUDE Adverse Event Report: EDWARDS LIFESCIENCES SWAN GANZ; SWAN GANZ THERMODILUTION CATHETER

EDWARDS LIFESCIENCES SWAN GANZ; SWAN GANZ THERMODILUTION CATHETER
Model Number 131F7
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that before use, that there was a hub disconnection on the swan ganz true size catheter.The blue tubing on the catheter became separated from the white port connector.The facility reported that this occurred three times in the last several weeks but was unable to give exact days of occurrence.There is no patient injury.
 
Additional Manufacturer Narrative
The device has been requested to be returned but has not yet arrived.When it arrives and the product evaluation has been completed, the results will be sent in a supplemental submission.The lot number is unknown; therefore, the device history record review cannot be completed.Additional product codes, kra, dyg, dqe.The other two report id numbers to link these events will be sent in a supplemental submission.
 
Additional Manufacturer Narrative
This supplemental submission is to send two report id numbers to link the issues.
 
Additional Manufacturer Narrative
No product was returned for evaluation.Without the return of the unit, it is not possible to determine if some damage or defect existed on the unit that could have contributed to the event.It is not known is some procedural factors may have contributed to the event.An image was provided.Per the image evaluation, the detached hub can be confirmed however the product malfunction cannot be confirmed.An engineering evaluation was completed to assess for any manufacturing related processes which could be correlated to the complaint.As part of the manufacturing process, 100 percent of the units go through a leak test inspection.The ifu states, precaution.It is possible to stretch the body of the catheter and cause the thermistor's internal wires to detach, there by breaking the circuit.When testing and cleaning the catheter, do not forcefully wipe or stretch it.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as part of the monthly review.

Brand Name
SWAN GANZ
Common Device Name
SWAN GANZ THERMODILUTION CATHETER
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES PUERTO RICO
state rd indus pk km 1.4
anasco PR 00610
Manufacturer Contact
katheryn cespedes
1 edwards way
irvine, CA 92614
9492017706
MDR Report Key21866088
Report Number2015691-2025-03020
Device Sequence Number17317396
Product Code DQO
UDI-Device Identifier00690103000405
UDI-Public(01)00690103000405
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K160084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number131F7
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by Manufacturer04/18/2025
07/09/2025
Initial Report FDA Received Date04/18/2025
Supplement Report FDA Received Date04/21/2025
07/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown